Heavy Rain, Appling
- When
- August 15, 4:18 PM EST to 4:33 PM EST
- Where
- Appling County, 0.91 mi SE of Prentiss
- Reported by
- CoCoRaHS
- Coordinates
- 31.790, -82.390
A station measured 1.20 inches in 15 minutes.
Southwest flow across the area with a lingering surface front across southern GA provide moisture and lift to produce locally heavy rainfall in diurnally driven showers and storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Southwest flow across the area with a lingering surface front across southern GA provide moisture and lift to produce locally heavy rainfall in diurnally driven showers and storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 3:15 PM EST, 1 hour 3 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 415 PM EDT Thu Aug 15 2019 .NEAR TERM... Moist southwesterly flow, being channeled between the frontal boundary to the north and encroaching high pressure from the south, has been bringing showers and thunderstorms across the forecast region today, with a band of storms becoming strengthened near the shoreline and over nearshore waters after converging with the east coast sea breeze. Thunderstorms and showers are expected to persist through much of the evening, with models showing a potential for less widespread convection occuring during the overnight hours with the most likely developments being near and south of Gainesville. Storms are expected to build and become widespread tomorrow as well, with a continuation of the moist air flowing out of the southwest and convection increasing in strength as the day progresses. Overnight low temperatures are going to drop into the mid to lower 70s for inland areas, and in the upper 70s along the coast. Patchy areas of fog are possible for the inland areas of southeast Georgia, tomorrow morning. .SHORT TERM /Friday and Saturday/... The weather pattern for the beginning of the weekend will be dominated by the presence of the frontal boundary pressing in from out of the northwest and settling in over inland southeast Georgia. As a result of this, a very moist southwesterly flow moving across the region from out of the Gulf will bring in PWAT values potentially as high as 2.6 inches over northeast Florida and coastal southeast Georgia, resulting in numerous showers and thunderstorms throughout those areas. Storms are expected to be slow moving and will bring a risk for localized flooding to occur with stronger storms. Given the amount of cloud cover and developing storms, high temperatures are expected to be predominantly in the in the mid to upper 80s for most areas. Overnight low temperatures will be in the lower 70s for inland areas and in the mid to upper 70s along the coast. .LONG TERM /Sunday through Wednesday/... Numerous to scattered showers and storms are expected through the weekend as the southwesterly flow continues, however this pattern will become disrupted going into next week when the frontal boundary to the north begins to weaken and drift northward. This will lead to a more standard diurnal convection pattern as the week progresses, with a southerly flow potentially developing by midweek as ridging over the Florida peninsula from out of the east starts to retract. This could lead to enhanced convection on Wednesday as a relatively more most airflow channels across the forecast region. Max temps for the beginning of next week are expected to rise into the lower 90s due to the reduction in overall storm propagation. Overnight low temperatures will mostly be in the lower 70s, with min temps being in the mid to upper 70s for coastal areas and for the southernmost portions of the forecast area. && .AVIATION... Widespread showers and embedded storms will move across the TAF sites this afternoon into the early evening. Showers and embedded storms will impact KGNV overnight, with showers and storms then moving inland again towards the east coast TAF sites in the late morning through early afternoon. Southwest winds around 10 knots will prevail this afternoon, with winds around 5 knots overnight. Southwest winds 10-15 knots will prevail on Friday. && .MARINE... The Atlantic ridge continues to be positioned to our south over Bahamas and the FL straits through Friday, then should lift a bit northward into Friday night into Sunday. A weak front will remain nearly stationary over srn GA for the next couple of days then lift northward and weaken. The squeeze play between the front and the ridge to our south will maintain persistent south and southwest winds for the local waters. Winds may be at SCEC conditions (15-20kt) over the offshore waters later today and tonight and possibly again over area waters Friday-Friday night. However, over the weekend and on Monday, southerly flow is expected as the ridge begins to near the area and winds will likely stay at or below 15 knots. Prevailing seas will be 2-4 ft near few days. Main concern for boaters the next couple of days will be offshore moving showers and storms capable of producing gusty winds, frequent lightning and reduced vsby in heavy rainfall. Rip Currents: Low to low-end moderate risk of rip currents due to weak swells the next couple of days. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 73 88 / 40 60 20 60 SSI 77 87 76 86 / 60 80 30 70 JAX 76 87 75 86 / 60 70 40 70 SGJ 75 86 74 87 / 50 70 30 50 GNV 74 84 73 84 / 60 70 40 60 OCF 74 84 73 86 / 50 70 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Corless/Wolf/Enyedi/Bricker
Special Weather Statement National Weather Service Jacksonville FL 309 PM EDT Thu Aug 15 2019 GAZ166-151945- Coastal Camden GA- 309 PM EDT Thu Aug 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL 345 PM EDT... * At 309 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Kings Bay Base, moving northeast at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Kings Bay Base. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3074 8154 3077 8160 3087 8153 3082 8146 TIME...MOT...LOC 1909Z 213DEG 12KT 3077 8156 ENYEDI
The Moody AFB radar (KVAX), 116 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
3 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
A station measured 1.20 inches in 15 minutes.
A tree was blown down about 1 mile north of Pridgen. The time of damage was based on radar. The cost of damage was unknown, but it was estimated for Storm Data.
An observed measured 2.25 inches of rainfall in about 50 minutes.
The public measured about 3.67 inches of rain in about 2.5 hrs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843459, 843462, 843460, 843461.